Send to:

Choose Destination
See comment in PubMed Commons below
Gastroenterology. 1990 Feb;98(2):502-4.

Isoniazid-rifampin-induced hepatitis in hepatitis B carriers.

Author information

  • 1Department of Medicine, Veterans General Hospital, Taipei, Taiwan, Republic of China.


From January 1984-December 1987, 1783 patients received combination therapy of isoniazid, rifampin, and ethambutol for the control of tuberculosis. Forty-two developed symptomatic hepatitis during the period of treatment. Fifteen were hepatitis B virus carriers, and the remaining 27 were noncarriers. The peak serum transaminase and bilirubin levels were higher in carriers. Seven carriers died of fulminant or subacute hepatic failure, and only 1 noncarrier died. Eleven carriers had detectable serum hepatitis B virus deoxyribonucleic acid during the acute stage of hepatitis. The roles of isoniazid-rifampin combination therapy and hepatitis B virus in the adverse outcomes of carriers were discussed.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk